Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2009, 8:33 PM CDT for Haskell County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2009, 8:33 PM CDT (01:33 UTC)
- Expired
- May 1, 2009, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 8:53 PM CDT | HAIL 1 | 11 Se Haskell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3417 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 020133
TORSJT
TXC207-020215-
/O.NEW.KSJT.TO.W.0025.090502T0133Z-090502T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT FRI MAY 1 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
LAKE STAMFORD NEAR LAKE STAMFORD MARINA...OR 7 MILES SOUTH OF
HASKELL...MOVING SOUTHEAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3302 9946 3296 9947 3296 9982 3307 9987
3313 9975
TIME...MOT...LOC 0134Z 309DEG 14KT 3305 9976
$$
LACY1 follow-up statement
000
WWUS54 KSJT 020146
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CDT FRI MAY 1 2009
TXC207-020215-
/O.CON.KSJT.TO.W.0025.000000T0000Z-090502T0215Z/
HASKELL TX-
846 PM CDT FRI MAY 1 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN
HASKELL COUNTY...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
STRONGEST CIRCULATION INDICATED ON RADAR WAS LOCATED NEAR LAKE
STAMFORD NEAR LAKE STAMFORD MARINA...OR 7 MILES NORTHEAST OF
STAMFORD...MOVING SOUTHEAST AT 15 MPH.
THE POSSIBLE TORNADO WILL BE NEAR...
LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 900 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3302 9946 3296 9947 3296 9982 3307 9987
3313 9975
TIME...MOT...LOC 0145Z 309DEG 14KT 3302 9972
$$
LACYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 6:44 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 1, 6:44 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 644 PM CDT FRI MAY 1 2009 .DISCUSSION... SEE BELOW FOR THE 00Z AVIATION DISCUSSION. && .AVIATION... THE MAIN FORECAST CHALLENGE WILL CENTER AROUND A COLD FRONT WHICH IS CURRENTLY OVER NORTH TX MOVING SOUTH. THE FRONT IS FORECAST BY THE HI-RES NAM MODEL TO CONTINUE SOUTH ACROSS KABI BY AROUND 03Z...TO KSJT BY AROUND 09Z. THE FRONT IS EXPTD TO SLOW ITS SOUTHWARD PROGRESS DURING THE DAY ON SATURDAY...AND WILL LIKELY NOT ARRIVE AT KBBD TIL AROUND MIDDAY AND BY AROUND THE END OF THE FCST PERIOD AT KSOA AND KJCT. CIGS/VSBYS BEHIND THE FRONT WILL BE MVFR PREDOMINANTLY...WITH TEMPO IFR CONDITIONS POSSIBLE. TSTORM CHANCES LOOK LOW AT ANY OF THE TERMINALS THIS EVENING. BETTER CHCS ARE EXPECTED AHEAD OF FRONT SAT AFTERNOON DOWN AT KBBD/KSOA/KJCT VICINITY. LACY && .PREV DISCUSSION... /ISSUED 327 PM CDT FRI MAY 1 2009/ SHORT TERM... COLD FRONT PUSHING THROUGH OKLAHOMA INTO THE SOUTHERN SECTIONS OF THE PANHANDLE THIS AFTERNOON...AND SHOULD BE PUSHING INTO WEST CENTRAL TEXAS AFTER 00Z. DRYLINE TO THE WEST IS FAIRLY DIFFUSE...WITH MINIMAL CONVERGENCE. VERY UNSTABLE AIR MASS OUT AHEAD OF THE FRONT...AND DO EXPECT STORMS TO DEVELOP LATER THIS AFTERNOON ALONG THE FRONT JUST TO THE NORTH OF THE AREA. AS THE FRONT SLIDES SOUTHEAST...AREA OF CONVECTION WILL EXPAND AND SLIDE SOUTHEAST AS WELL. GIVEN THE MOST LIKELY AREA FOR INITIATION...MOST OF THE CONVECTION LIKELY PASSES NORTH AND EAST OF EVEN THE NORTHERN BIG COUNTRY. BUT WILL SEE SOME DEVELOPMENT BACK SOUTHWEST DOWN THE FRONT EVENTUALLY TO WHERE IT INTERSECTS THE DRYLINE. HAVE INCREASED POP INTO THE CHANCE RANGE FOR THE BIG COUNTRY. SPC SEEMS TO HAVE THE SEVERE ISSUES COVERED WELL...SO WILL NOT REITERATE. FRONT SHOULD GET A CONVECTIVE PUSH OVERNIGHT...BOOSTING IT FARTHER SOUTH INTO WEST CENTRAL TEXAS. NOT SURE HOW FAR IT WILL COME...OR GIVEN THE AMOUNT OF CLOUD COVER LIKELY TOMORROW...HOW UNSTABLE THE AIR MASS WILL BE. BUT DID BOOST POPS SLIGHTLY AND BRING THEM FARTHER SOUTH AS WELL. LONG TERM... AN UPPER SHORTWAVE TROUGH WILL MOVE THROUGH THE PANHANDLE AREA DURING THE DAY ON SUNDAY...WITH RAINFALL CHANCES INCREASING ALONG AND BEHIND A STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE INTERSTATE 10 CORRIDOR. AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA DURING THE DAY ON SUNDAY...RAIN CHANCES WILL BE ENDING FROM WEST TO EAST...ENDING OVER THE FORECAST AREA BY SUNDAY EVENING. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE DEPARTING UPPER LEVEL SYSTEM WITH A REINFORCING SHOT OF COLDER AIR PUSHING THE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. MONDAY MORNING LOWS WILL BE AROUND 50 ACROSS THE AREA WITH AFTERNOON TEMPERATURES WARMING TO THE UPPER 70S TO LOW 80S. AS THE SURFACE HIGH DRIFTS EAST LATE MONDAY...SOUTHERLY WINDS WILL RAISE TUESDAY MORNING LOWS INTO THE 60S...WITH TUESDAY HIGHS BACK INTO THE 80S. THE GFS CONTINUES TO FORM A MID LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS...HAVE ELECTED NOT TO MENTION RAINFALL IN THE ZONES WITH UNCERTAINTY AS TO THE TRACK OF THIS DISTURBANCE... ASSOCIATED BEST DYNAMICS LOOK TO BE EAST OF THE AREA. AS UPPER HIGH PRESSURE BUILDS INTO THE SOUTHWESTERN STATES...TEMPERATURES WILL BE ON THE RISE...WITH UPPER 90S BY THE END OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 72 55 67 51 / 30 40 50 30 10 SAN ANGELO 66 79 59 76 52 / 10 20 40 20 10 JUNCTION 69 83 65 78 53 / 10 20 40 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 1, 3:08 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT FRI MAY 1 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 308 PM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE BIG COUNTRY LATE THIS AFTERNOON AND TONIGHT...AS A COLD FRONT PUSHES INTO THE AREA. VERY LARGE HAIL...PERHAPS UP TO BASEBALL SIZE...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE GREATEST RISK AREA WILL BE ALONG AND NORTH OF A ROBY TO ANSON TO BAIRD LINE. THE ENTIRE AREA OF STORMS WILL SLIDE SOUTHEAST LATE TONIGHT ...PERHAPS BRINGING A CHANCE OF SEVERE THUNDERSTORMS TO AREAS FARTHER SOUTH ACROSS THE BIG COUNTRY AND HEARTLAND...INCLUDING SWEETATER...ABILENE...AND BROWNWOOD .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SAG FARTHER SOUTH INTO WEST CENTRAL TEXAS FOR SATURDAY AND SUNDAY...PRODUCING MORE THUNDERSTORMS. THESE STORMS WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 1, 5:11 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
511 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 4 NE SAGERTON 33.12N 99.91W
05/01/2009 M3.00 INCH HASKELL TX TRAINED SPOTTER
TEA CUP SIZE HAIL ON GROUND.
&&
11Local storm report, May 1, 5:21 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 3 ENE SAGERTON 33.09N 99.91W
05/01/2009 M4.25 INCH HASKELL TX TRAINED SPOTTER
SOFTBALL HAIL ON THE GROUND.
&&
11Special weather statement, May 1, 7:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 749 PM CDT FRI MAY 1 2009 TXZ049-113-020145- JONES TX-FISHER TX- 749 PM CDT FRI MAY 1 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR JONES AND NORTHWEST FISHER COUNTIES... AT 745 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF ROTAN...OR ABOUT 14 MILES WEST OF HAMLIN...MOVING EAST AT 15 MPH. ANOTHER DEVELOPING STORM WAS LOCATED NEAR HUDD AND WILL BE MOVING EAST INTO EXTREME NORTHWESTERN FISHER COUNTY OVER THE NEXT HALF HOUR. * THE STRONG THUNDERSTORM WILL BE NEAR... HITSON AND MCCAULLEY BY 830 PM CDT HAMLIN...NEINDA AND THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 845 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, May 1, 7:56 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 756 PM CDT FRI MAY 1 2009 TXZ098-020200- HASKELL TX- 756 PM CDT FRI MAY 1 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR HASKELL COUNTY... AT 756 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER RULE...OR ABOUT 9 MILES WEST OF HASKELL...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HASKELL BY 820 PM CDT IRBY BY 850 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. LACY
Local storm report, May 1, 8:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 E RULE 33.18N 99.86W
05/01/2009 E1.00 INCH HASKELL TX TRAINED SPOTTER
&&
MCLocal storm report, May 1, 8:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 7 NE ROBY 32.82N 100.29W
05/01/2009 E1.75 INCH FISHER TX TRAINED SPOTTER
&&
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 1, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 54 min |
| May 1, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 59 min |
| May 1, 8:59 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 61 min |
| May 1, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 31 min |
| May 1, 9:18 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 27 min |
| May 1, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 63 min |
| May 1, 10:36 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 54 min |
| May 1, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 38 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.